Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 67, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 26, 2011, 10:44 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2011, 10:44 AM EDT (14:44 UTC)
- Expired
- Sep 26, 2011, 4:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
769 WHUS73 KGRR 261444 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1044 AM EDT MON SEP 26 2011 ...GALE WARNING REPLACED BY A SMALL CRAFT ADVISORY... .AS THE SURFACE LOW HAS MOVED OVER LAKE MICHIGAN THE WINDS ARE EXPECTED TO DECREASE INTO THIS EVENING. AS A RESULT THE GALE WARNING HAS BEEN REPLACED BY SMALL CRAFT ADVISORY INTO MID AFTERNOON. LMZ845>849-262000- /O.CAN.KGRR.GL.W.0029.000000T0000Z-110926T1800Z/ /O.NEW.KGRR.SC.Y.0067.110926T1444Z-110926T2000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1044 AM EDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTH WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS BY EARLY EVENING. * WAVES: 3 TO 5 FEET OUT TOWARD OPEN WATERS...AND ONLY 1 TO 3FEET ALONG THE COAST THIS MORNING. WAVES SUBSIDING LATER TODAY AND TONIGHT TO ONE FOOT OR SO IN ALL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-261545- /O.CAN.KGRR.GL.W.0029.000000T0000Z-110926T1800Z/ ST JOSEPH TO SOUTH HAVEN MI- 1044 AM EDT MON SEP 26 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE GALE WARNING. THE GALE WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED AND ARE EXPECTED TO CONTINUE TO DECREASE THROUGH THE AFTERNOON. $$ WDM HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
634 WHUS73 KGRR 262005 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 PM EDT MON SEP 26 2011 ...THE SMALL CRAFT ADVISORY HAS EXPIRED... .WINDS HAVE WEAKENED TO SMALL CRAFT ADVISORY HAS BEEN ALLOW TO EXPIRE. LMZ845>849-262115- /O.EXP.KGRR.SC.Y.0067.000000T0000Z-110926T2000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 405 PM EDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WDM HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 7:40 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 26, 7:40 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 740 AM EDT MON SEP 26 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(430 AM EDT MON SEP 26 2011) A LARGE AND PERSISTENT AREA OF LOW PRESSURE CENTERED OVER ILLINOIS WILL MOVE LITTLE THROUGH MID WEEK. THE RESULT WILL BE A CONTINUATION OF RAIN SHOWERS AND SLIGHTLY COOLER THAN NORMAL TEMPERATURES. && .SHORT TERM...(430 AM EDT MON SEP 26 2011) (TODAY THROUGH WEDNESDAY) LARGE SLUG OF RAIN ASSOCIATED WITH 100KT H3 JET STREAK ROTATING AROUND THE UPPER LOW WILL BE LIFTING NORTH THROUGH THE REGION EARLY THIS MORNING. 50-60KT SOUTHERLY LOW LEVEL JET OVER WRN OHIO HAS BEEN HELPING TO FUEL A FEW TSTMS... AND AS THIS JET LIFTS NORTHWEST AROUND THE SFC LOW WILL MAINTAIN ISOLATED TSTMS IN THE FCST. THE MID LEVEL DRY SLOT IS PROGGED TO SWEEP IN RAPIDLY FROM THE SOUTH AFTER 12Z AND SHOULD BRING A MARKED DECREASE IN PRECIPITATION COVERAGE FROM SOUTH TO NORTH BY NOON. WILL HAVE CATEGORICAL POPS TAPERING DOWN TO SLIGHT CHANCE ALONG AND SOUTH OF I-96. THE QUICK ARRIVAL OF THE DRY SLOT CREATES A BIT LESS CONCERN FOR HEAVY RAINFALL. CONSIDERING THAT HIGH 0-1 KM HELICITY VALUES IN EXCESS OF 100 M2/S2 WILL EXIST OVER THE AREA TODAY... SOME BRIEF/WEAK ROTATING CELLS CANNOT BE RULED OUT. THIS COULD BECOME A CONCERN IF ENOUGH SFC INSTABILITY AND UPDRAFTS CAN DEVELOP BEFORE THE LOWER SFC DEW PTS NEAR 50 SWEEP IN FROM THE SOUTH THIS AFTERNOON. THE SFC SYSTEM IS PROGGED TO DEEPEN TODAY AS IT LIFTS NWWD FROM NEAR INDIANAPOLIS TO SRN WI/SRN IL. THE SFC FRONT WHICH LIFTS NORTH THROUGH THE WRN GRR CWFA WILL LIKELY BE A OCCLUSION RATHER THAN A TRUE WARM FRONT... AND THIS DOES NOT REALLY FAVOR SVR WX. THE TRUE WARM SECTOR WILL EVENTUALLY SET UP JUST EAST OF THE AREA WHICH IS WHERE SPC HAS LOW SVR PROBABILITIES IN THE DAY1 OUTLOOK. THE ERN CWFA... INCLUDING JXN/LAN/AMN/MOP IS INCLUDED IN THIS... AND MAY HAVE A 3-6 HOUR WINDOW FROM ROUGHLY 15Z-21Z WHERE CELLS MAY HAVE TO BE CLOSELY MONITORED FOR ROTATION. THIS IS WHERE A SFC TRIPLE POINT AND WARM SECTOR COULD BE BRIEFLY PRESENT BEFORE BEING PINCHED OFF AND SHOVED EAST BY THE INCOMING DRY SLOT. HAVE LOWERED HIGHS A TAD FOR TUESDAY AND WEDNESDAY AS THE CORE OF COLDER AIR AT H8 /AROUND 6C/ COMES DIRECTLY OVERHEAD. THIS COLD POOL WILL BE ASSOCIATED WITH CONSIDERABLE CLOUDINESS AND MORE SCATTERED RAIN SHOWERS. BEST POPS WILL BE OVER THE SRN CWFA CLOSER TO THE MID LEVEL CIRCULATION. && .LONG TERM...(430 AM EDT MON SEP 26 2011) (WEDNESDAY NIGHT THROUGH SUNDAY) MAIN CHANGES WERE TO RAISE POPS THURSDAY NIGHT INTO FRIDAY. LATEST GUIDANCE SUGGESTS RESIDUAL POPS MIGHT BE NEEDED FRIDAY NIGHT...BUT WOULD LIKE TO SEE MORE MODEL CONSENSUS BEFORE MAKING THIS CHANGE. AFTER COORDINATION WITH LOT...WE ALSO INCREASED WINDS IN THE THURSDAY TO SATURDAY TIMEFRAME. MAXIMUM TEMPERATURES FRIDAY AND SATURDAY MAY NEED TO BE ADJUSTED DOWNWARD IN SUBSEQUENT UPDATES IF CURRENT MODEL TRENDS CONTINUE. A VERY UNSETTLED PATTERN WILL CONTINUE THROUGH THE WORK WEEK WITH A PERSISTENT CUTOFF LOW LINGERING OVER THE WRN GREAT LAKES UNTIL A STRONG UPSTREAM KICKER DROPS SE OUT OF CANADA TO OPEN THE LOW AND SHOVE IT E. BRIEF SHORTWAVE RIDGING BETWEEN THESE TWO SYSTEMS COULD BRING A LULL IN PRECIPITATION THURSDAY AFTERNOON. THEN...STRONG UPPER POT VORT ADVECTION COMBINED WITH DEEP CYCLONIC FLOW AND INCREASING DELTA-T OVER THE LAKE SHOULD KEEP CONDITIONS FAVORABLE FOR LAKE EFFECT SHOWERS INTO FRIDAY NIGHT...PERHAPS EVEN SATURDAY AFTERNOON. SUCH A SCENARIO MAY REQUIRE LOWERING TEMPERATURES FRIDAY AND SATURDAY. QUIET WEATHER IS EXPECTED TO COMMENCE SUNDAY WITH HIGH PRESSURE BECOMING ESTABLISHED OVER THE AREA. && .AVIATION...(740 AM EDT MON SEP 26 2011) EXPECT CURRENT LULL IN PRECIPITATION TO CONTINUE WITH SHOWERS GRADUALLY INCREASING IN COVERAGE AFTER 15Z. COVERAGE OF THUNDERSTORMS THIS AFTERNOON IS UNCERTAIN...HOWEVER OUR BEST GUESS IS 30 PERCENT COVERAGE OVER MOST OF SW LOWER MI MAINLY BETWEEN 18 AND 22Z. WINDS UP TO 15025G35KT WILL BE POSSIBLE IN THE STRONGEST STORMS...ALTHOUGH BELIEVE THERE IS A 10 PERCENT OR LESS PROBABILITY OF THIS AFFECTING ANY OF THE TERMINALS DIRECTLY. VFR CONDITIONS ARE EXPECTED AFTER 18Z AREAWIDE EXCEPT IN THE VICINITY OF STORMS. && .MARINE...(430 AM EDT MON SEP 26 2011) ALTHOUGH THE GALE WARNING FOR STRONG EAST FLOW IS MARGINAL... HAVE OPTED TO KEEP IT GOING. THE SFC SYSTEM IS STILL PROGGED TO DEEPEN TODAY... SO GALE FORCE WINDS ARE STILL A POSSIBILITY. && .HYDROLOGY...(430 AM EDT MON SEP 26 2011) RAIN AMOUNTS PROBABLY WILL NOT EXCEED ONE INCH TODAY... AND THE RIVERS SHOULD BE ABLE TO HANDLE THAT JUST FINE. THE HIGHER END AMOUNTS SHOULD BE IN THE ERN AND NRN CWFA. SUPPOSE SOME URBAN AND SMALL STREAM NUISANCE FLOODING CANNOT BE COMPLETELY RULED OUT IF/WHERE CELLS TRAIN...BUT THE QUICKER ARRIVAL OF THE DRY SLOT MAKES THIS SEEM LESS LIKELY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING IS IN EFFECT UNTIL 18Z MON FOR THE ENTIRE NEARSHORE. && SYNOPSIS: MEADE SHORT TERM: MEADE LONG TERM: TJT AVIATION: TJT MARINE: MEADE HYDROLOGY: MEADE
Hazardous weather outlook, Sep 26, 5:12 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 512 AM EDT MON SEP 26 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 512 AM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON. STORMS THAT DEVELOP WILL BE CAPABLE OF BRIEF HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH. A BRIEF TORNADO IS NOT OUT OF THE QUESTION THIS AFTERNOON WITH THE STRONGER STORMS. LOCALIZED NUISANCE FLOODING ALSO WILL BE POSSIBLE. STORM MOTION WILL BE TO THE NORTHWEST AT 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON MAINLY SOUTH OF INTERSTATE 96. LMZ844>849-270915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 512 AM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING REMAINS IN EFFECT UNTIL EARLY THIS AFTERNOON...WHEN WINDS WILL SUBSIDE. A CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON. STORMS THAT DEVELOP WILL BE CAPABLE OF BRIEF HEAVY RAIN...OCCASIONAL CLOUD TO WATER LIGHTNING...AND WIND GUSTS TO 40 MPH. STORM MOTION WILL BE TO THE NORTHWEST AT 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES THURSDAY NIGHT ARE EXPECTED TO INCREASE TO LEVELS THAT WILL BE HAZARDOUS TO SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. TJT
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.